Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



The convergence rate of a multigrid method with Gauss-Seidel relaxation for the Poisson equation

Author: Dietrich Braess
Journal: Math. Comp. 42 (1984), 505-519
MSC: Primary 65N20
MathSciNet review: 736449
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The convergence rate of a multigrid method for the numerical solution of the Poisson equation on a uniform grid is estimated. The results are independent of the shape of the domain as long as it is convex and polygonal. On the other hand, pollution effects become apparent when the domain contains reentrant corners. To estimate the smoothing of the Gauss-Seidel relaxation, the smoothness is measured by comparing the energy norm with a (weaker) discrete seminorm.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N20

Retrieve articles in all journals with MSC: 65N20

Additional Information

Article copyright: © Copyright 1984 American Mathematical Society